MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required a quick-core coaxial biopsy needle set for a lung biopsy procedure.Prior to patient contact, the stylet and outer part of the needle could not be separated.The procedure was completed with another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: (b)(6) medical tech.Informed cook of an incident involving a quick-core coaxial biopsy needle set.The complainant reported that prior to use/patient contact, the stylet was screwed too tight in the outer part of the needle and could not be taken apart during a lung biopsy on (b)(6) 2020.The procedure was completed using another device.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record (dhr), instructions for use (ifu), quality control, and specifications, as well as a visual inspection and functional test of the returned device, was conducted during the investigation.One prior to use coaxial needle assembly from a quick-core coaxial biopsy needle set was returned to cook for examination.Upon inspection, it was noted that there was slight difficulty in unscrewing the needle and cannula, but good transition between the two.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (13172284) and the related dtn assembly/coaxial needle component lots revealed no recorded non-onformances related to the reported failure mode.A database search did not identify any other events associated with the reported device lot.Given this information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ although review of the dmr found that there are inspection activities in place related to this failure mode, it should be noted that a project was previously opened to further investigate and address this failure mode with this device.A correction has been implemented since the manufacture of the complaint device.Based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10777898
Report Number1820334-2020-01995
Device Sequence Number16412643
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)250505(10)13172284
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13172284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight66